MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-70/I16-30
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Death (1802)
Date of Event 02/01/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
To date the incident sample has not been received for evaluation.If the sample is received or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft to treat an abdominal aortic aneurysm (aaa).An intraoperative type 1a endoleak was identified at time of implant however the physician elected not to treat at that time.A secondary procedure was completed 20 days post initial procedure.The physician elected to implanted an ovation ix stent graft extender to resolve this type 1a endoleak.It was reported that the aortic treatment was an palliative intervention as the patient was in the final stages of cancer.The patient expired seven (7) days post intervention (non-aaa related).
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, the reported 1a endoleak, intervention, and death was unable to be confirmed due to the lack of relevant medical records and/or imaging available to review.However off- label neck anatomy and the proximal landing zone had thickened almost concentric calcifications (cautionary product use) that could have affected the proximal seal were identified with records provided for review.Therefore; the most likely cause of the type 1a endoleak was user and anatomy related.The intervention was due to the type 1a endoleak.The patient was reported to have expired due to terminal cancer.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx2.Correction: result code: remove code 3221.Conclusion code: remove code 11.Device code: remove code 3190.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8430974
Report Number2031527-2019-00132
Device Sequence Number1340782
Product Code MIH
UDI-Device Identifier00818009015143
UDI-Public(01)00818009015143(17)171009
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/09/2019
Device Model NumberBEA22-70/I16-30
Device Lot Number1995743-005
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer02/21/2019
Initial Report FDA Received Date03/18/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age77 YR